# SDR 2004FA0000689

- Difficulty date: June 23, 2004
- Submitted: September 2, 2004
- Operation: General aviation
- Aircraft: N9023Z
- Make and model: Hynes B2B
- Aircraft serial: 2021
- Engine: Lyc O360A1A
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Shaft
- Part number: 24910
- Condition: Failed
- Location: T/R Gearbox
- Part time: 352 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

TAIL ROTOR DRIVE FROM 90 GEARBOX TO TAIL ROTOR GEARBOX FAIL AT ATTACHING POINT IN TAIL ROTOR GEARBOX.  BY THE DISCOLORATION OF THE BREAK IT APPEARS THAT IT HAD PARTIALLY CRACKED PRIOR TO TOTAL FAILURE.  THIS CAUSED LOST OF DIRECTIONAL CONTROL OF AIRCRAFT.  THE INSTALLATION WAS INSTALL BY THE FACTORY AND HAD NOT BEEN WORK ON BY ANY OTHER MAINTENANCE PERSONAL.  THIS DID NOT FAIL AT THE ATTACHING BOLT HOLE, WHICH WOULD INDICATE AN ALIGNMENT PROBLEM.  WOULD SUGGEST A FLEX COUPLING INSTALLATION TO ALLOW FOR MISALIGNMENT AND FLEXING OF THE TAIL BOOM PYLON.
